My mother is 74 and despite never smoking had a lung removed 11 years ago because of lung cancer . She has been unwell for 8 months due to recurrent shingles . A chest X-ray 5 weeks ago showed the cancer has returned . A biopsy has confirmed this . She is going to get the full diagnoses in one week . She has already all but given up . No positivity , no interest in anything . Think she is very depressed and today has started on anti depressants but it’s made her feel sick and she says she’s not taking any more . She may have a lot of life left in her but it’s like she’s already given up . What can I do to help her . ?
Hi. I'm so sorry to hear that she is going through that. I can't imagine how painful shingles must be, not to mention the cancer diagnosis. My mom was prescribed Celexa about three months ago. She was feeling so discouraged about everything. She was in the hospital and they kept taking her for different tests, biopsies etc. She felt like every time it meant more bad news. Cancer on the lung. Cancer in the breast. Cancer in the leg. Severe COPD. She was bedridden. Couldn't walk. The Celexa helped. She started smiling again and looking at the positives. Maybe your mom needs to try different types of medication before she can find something that is suitable. If she still has a chance at having more time, then keep telling her this. Encourage her. This helped my mom, I tried to encourage her as much as possible. Even just telling she looks good if I noticed that she did really helped. Best wishes and I hope she finds a way to feel better and happier about life.
Hi thankyou for your reply . My mum has decided today to stop taking the setraline after just one day . Says she can’t stand the nausea . No idea how she’ll cope with treatment , not sure what that’ll be until next weeks full diagnosis. The doctor told her that until next week all she can do is try and keep healthy . Eat well etc . But she’s got herself in such a state that she’s not eating and when I suggested anti depressants , she won’t take them . So frustrating !